My therapist has recommended the medication a few times for the past 8 months. The past month or so I have been serisoupsly considering Zoloft for PTSD. Taking a medication is not particularly apealing to me. However, I am willing to take the medication if there is a way to reduce anxiety in social situations and my repeated thoughts if the effectiveness outweighs the side effects. Your suggestions, comments, and advice are welcomed.
29 Nov 2009
this is 100% dependant on the individual. im on the max dose (200 mg) of zoloft daily and i have zero side effects. i take it for depression (works very very well for me) but it doesnt do anything for my anxiety (panic disorder associated with social phobia and GAD). others it works on both or neither and they have to try a different med... if you dont want to take a med and havnt been doing things like meditation (image or clear minded), having your therapist (im assuming psychology therapist) do guided imagery, talk therapy, writing your feelings, cognitive behavioral therapy (this has one of the highest success rates that i have seen, it works by taking the thoughts that are hard for you and using the happy opposit of it to change your thought pattern (tell your self somthing enough you believe it) which will then show in your behavior). if that doesnt work thats when its recomended to start taking meds
remember, side effects are in no way a garentee
30 Nov 2009
Wondering Whitney; I feel that this is a personal decision. I personally feel that there are better anti-anxiety and PTSD medications out there. I am not a fan of Zoloft. I would like to see your Dr offer you something else. There are alot of natural treatments out there also. The side affects to Zoloft are not appealing, but that does not mean that they will happen to you. So I guess what it comes down to is that I say you should maybe try it for a time and see how it works for you and what side affects are going to bother you. Just please watch closely for becoming more depressed. Good luck
1 Dec 2009
You should remember that not all drugs work the same for everyone. If I were you, I'd give the Zoloft a try, if you don't see any improvement in about 2-3 weeks then I'd ask the doctor to try something else. Remember: the side effects listed for drugs are really KNOWN POSSIBLE side effects-there is no guarantee that you will or will not experience any or some of them. Good luck and God bless.
1 Dec 2009
Taking medication or not is a big decision some people can cope with different means. Taking medication is a big commitment. remember it can take 4-6 weeks to get results. Everyone is different and responds differently to any given medication. I will currantly be starting my 4th week of cymbalta and it has been a rough road. I became very anxious. I am taking ativan short term for this until the full effect of the cymbalta kicks in. But I must say I am now feeling much better than I did without the medication. It is a important decision and a big commitment to yourself. I would think your therapist is seeing signs that medication is indicated for you to adjust to your PTSD. Good Luck hopefully you will let us know how it is going Barb
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Zoloft (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was asking for peoples opinions about it. Do any of you have or know anybody with kids that are on it? I am worried about the side effects.
12 answers • 19 Nov 2009
I began taking Zoloft 150mg daily approximately 3 months ago following a major depressive episode. Before that time, I was taking Celexa 40mg daily. ...
5 answers • 17 Nov 2010
I have PTSD/anxiety/depression. Was told by psyc doc that Zoloft is for PTSD. Started with Lexapro made me sick lost weight, went to Celexa, same, ...
3 answers • 12 Apr 2013
I am new, I have PTSD and nocturnal anxiety out of the blue during the time I am just waking up, rapid heart rate, soaked in sweat, but goes away as ...
5 answers • 18 Apr 2013